the mini-pill and bleeding - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 6 Old 05-15-2005, 10:38 AM - Thread Starter
 
Join Date: Sep 2004
Posts: 3,305
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm not sure where this thread belongs, since the mini-pill is taken while breastfeeding I opted for this spot.
I am 6 months postpartum, and started the mini-pill. On day 19, my period started, and four days later is still going strong. And I mean strong, really really heavy.
Has anyone else experienced this? I don't know if this means it is not working for me, or if it's just an adjustment period. I am getting nervous, and I am getting the feeling that my ob-gyn has no clue about breastfeeding women anyway.
I was thinking about not taking it, but if this is normal for the first month then I want to keep going.
Hoopin' Mama is offline  
#2 of 6 Old 05-17-2005, 01:29 AM
 
coopnwhitsmommy's Avatar
 
Join Date: Jan 2005
Location: Underneath the staircase
Posts: 2,369
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
After my first ds was born I was on the mini pill with no problems for over a year. So of course after ds2 was born that was the obviousl choice. Well 5months worth of breakthrough bleeding later we are now NFP :LOL Sometiems it works somtimes it doesn't. FWIW Generally after 6months of breastfeeding your supply is established pretty well and you can use a combination pill (low hormone) if you need/want to
coopnwhitsmommy is offline  
#3 of 6 Old 05-17-2005, 10:43 AM
 
faythe's Avatar
 
Join Date: Oct 2003
Posts: 410
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've always had an adjustment period with every new pill I've had, so it could be that.

My first 5-6 periods after giving birth are always very heavy (almost as bad as the pp bleeding). I have been, at various times, on no pill, the mini-pill and the regular pill and it doesn't make a difference. It just seems that it take my body a few cycles to get back to something close to normal.
faythe is offline  
#4 of 6 Old 05-17-2005, 01:21 PM
 
stafl's Avatar
 
Join Date: Jul 2002
Location: standing in a doorway
Posts: 9,227
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
constant bleeding is a common side effect of progesterone pills. Did you read the patient info sheet or the package insert? If not, you can find them at www.fda.gov or ask your pharmacist for them. (not just the pharmacy's print out, the for-real package insert the drug company is required by law to provide you with)

But, four days of heavy flow isn't that unusual, either, especially if it's your first post-partum AF. I'd call the doc, tell him what you are experiencing, then stop taking the pills if the bleeding doesn't stop in the next few days.
stafl is offline  
#5 of 6 Old 05-17-2005, 07:56 PM
 
Earthy Birthy's Avatar
 
Join Date: Sep 2004
Location: SHIFTing
Posts: 534
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I came across your post and I just thought that I'd pass along a warning. I suffered severe postpartum depression after the birth of my second dd. I started taking the mini pill when she was about seven or eight months old and within a few days of that, I fell head first into a deep dark spiral of depression. I did not connect the pills to my illness, however, until my psychiatrist informed me that progesterone only pills can cause severe depression. This is especially true for anyone who has had previous bouts of the illness, or anyone who has suffered from pp depression. Progesterone is a very powerful hormone, and I try to warn women just to be careful when using this type of birth control.

Kind of OT, but I thought I'd pass the info along...
Earthy Birthy is offline  
#6 of 6 Old 05-18-2005, 11:39 AM - Thread Starter
 
Join Date: Sep 2004
Posts: 3,305
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks for the warning about depression. I have been fortunate and not experienced any ppd, but if my moods change I will know why.
I am on day 7 now, I called my doctor yesterday but haven't heard back. It's not my first cycle since ds was born, but by far the heaviest.
Thanks!
Hoopin' Mama is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off